This information is intended for use by health professionals

1. Name of the medicinal product

RobiCold Sinus Relief 200 mg, 30 mg Tablets

2. Qualitative and quantitative composition

Active Substances

per tablet

Ibuprofen

200 mg

Pseudoephedrine Hydrochloride

30 mg

Excipients with known effect: Each tablet contains 174.6 mg sucrose, 0.003 mg methyl parahydroxybenzoate (E 218), and 0.002 mg propyl parahydroxybenzoate (E 216).

For a full list of excipients, see section 6.1.

3. Pharmaceutical form

Coated tablets.

Oval shaped, butterscotch coloured, sugar coated tablets and imprinted '200/30' in black ink on one face.

4. Clinical particulars
4.1 Therapeutic indications

Symptomatic relief of nasal/sinus congestion with headache, fever and pain associated with the common cold and flu. RobiCold Sinus Relief is indicated in adults and adolescents over 12 years of age.

4.2 Posology and method of administration

For oral administration and short-term use only.

This combination product should be used where both the decongestant action of pseudoephedrine hydrochloride and the analgesic and/or anti-inflammatory action of ibuprofen are required. If one symptom (either nasal congestion or headache and/or fever) predominates, single-agent therapy is preferable.

Adults, older people, and young persons over 12 years:

Undesirable effects may be minimised by using the lowest effective dose for the shortest duration necessary to control symptoms (see section 4.4). The patient should consult a doctor if symptoms persist or worsen, or if the product is required for more than 3 days.

Posology

Adults, older people and young persons over 12 years:

Take 1 or 2 tablets every 4-6 hours to a maximum of 6 tablets in any 24 hour period.

Paediatric population

RobiCold Sinus Relief is contraindicated in children under the age of 12 (see section 4.3).

Renal and hepatic insufficiency

No dose reduction is required in patients with mild to moderate renal or hepatic impairment. (see section 4.4) The lowest effective dose should be used.

Method of administration

For oral administration only. Tablets should be taken with a glass of water.

4.3 Contraindications

• Use in children under 12 years of age.

• Hypersensitivity to the active substances or to any of the excipients listed in section 6.1.

• Patients with allergy to aspirin or other Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) or with a history of hypersensitivity reactions (e.g. asthma, bronchospasm, rhinitis, angioedema or urticaria) in response to ibuprofen, aspirin or NSAIDs.

• History of gastrointestinal bleeding or perforation, related to previous NSAIDs therapy.

• Active or history of recurrent peptic ulcer/haemorrhage (two or more distinct episodes of proven ulceration or bleeding).

• Patients with phaeochromocytoma, closed angle glaucoma, diabetes or thyroid disease.

• Patients with history of haemorrhagic stroke.

• Patients suffering from heart disease, circulatory problems, prostatic hypertrophy, hypertension, coronary artery disease, angina pectoris, tachycardia or haemorrhagic diathesis.

• Patients taking other NSAIDs including cyclooxygenase-2 selective inhibitors, pain-relievers or decongestants.

• Patients receiving tricyclic antidepressants.

• Patients currently receiving, or who have within the last two weeks received, monoamine oxidase inhibitors.

• Patients with severe heart failure (NYHA Class IV), renal failure or hepatic failure (see section 4.4).

• During pregnancy and breast-feeding. (see section 4.6).

4.4 Special warnings and precautions for use

• The use of RobiCold Sinus Relief with concomitant NSAIDs including cyclooxygenase-2 selective inhibitors should be avoided (see section 4.3 and 4.5).

• Undesirable effects may be minimized by using the minimum effective dose for the shortest duration necessary to control symptoms (see GI and cardiovascular risks below).

• If symptoms get worse or last more than 3 days or patients experience any other symptoms not related to the original condition, treatment should be stopped unless directed otherwise by a doctor or healthcare professional.

• Elderly: The elderly have an increased frequency of adverse reactions to NSAIDs especially gastrointestinal bleeding and perforation which may be fatal (see section 4.2)

• Gastrointestinal bleeding, ulceration and perforation: GI bleeding, ulceration or perforation, which can be fatal, has been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of serious GI events.

• The risk of GI bleeding, ulceration or perforation is higher with increasing NSAID doses, in patients with a history of ulcer, particularly if complicated with haemorrhage or perforation (see section 4.3), and in the elderly. These patients should commence treatment on the lowest dose available. Combination therapy with protective agents (e.g. misoprostol or proton pump inhibitors) should be considered for these patients and also for patients requiring concomitant low dose aspirin or other drugs likely to increase gastrointestinal risk (see below and section 4.5)

• Patients with a history of GI toxicity, particularly when elderly, should report any unusual abdominal symptoms (especially GI bleeding) particularly in the initial stages of treatment.

• Caution should be advised in patients receiving concomitant medications which could increase the risk of ulceration or bleeding such as oral corticosteroids, anticoagulants such as warfarin, selective serotonin-reuptake inhibitors or anti-platelet agents such as aspirin (see section 4.5).

• When GI bleeding or ulceration occurs in patients receiving RobiCold Sinus Relief, the treatment should be withdrawn.

• NSAIDs should be given with care to patients with a history of gastrointestinal disease (e.g. ulcerative colitis and Crohn's disease) as their condition may be exacerbated (see section 4.8 – undesirable effects).

• In patients with cardiac or renal dysfunction, caution is required since the use of NSAIDs may result in deterioration in renal function.

• Cardiovascular and cerebrovascular effects:

Clinical studies suggest that use of some NSAIDs (ibuprofen) particularly at a high dose (2400 mg/day) and in long term treatment may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low dose ibuprofen (e.g. ≤ 1200 mg/day) is associated with an increased risk of arterial thrombotic events.

Patients with uncontrolled hypertension, congestive heart failure (NYHA II-III), established ischaemic heart disease, peripheral arterial disease, and/or cerebrovascular disease should only be treated with ibuprofen after careful consideration and high doses (2400 mg/day) should be avoided.

Careful consideration should also be exercised before initiating long-term treatment of patients with risk factors for cardiovascular events (e.g. hypertension, hyperlipidaemia, diabetes mellitus and smoking), particularly if high doses of ibuprofen (2400 mg/day) are required.

• Serious skin reactions, some of them fatal, including exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, have been reported very rarely in association with the use of NSAIDs (see section 4.8). Patients appear to be at highest risk of these reactions early in the course of therapy, the onset of the reaction occurring in the majority of cases within the first month of treatment. RobiCold Sinus Relief should be discontinued at the first appearance of skin rash, mucosal lesions, or any other sign of hypersensitivity.

• Systemic Lupus Erythematosus and mixed connective tissue disease – increase risk of aseptic meningitis (see section 4.8).

• As NSAIDs can interfere with platelet function, they should be used with caution in patients with intra-cranial haemorrhage and bleeding diathesis.

• Patients suffering from asthma, hypertension, heart disease, diabetes, liver cirrhosis, renal or hepatic impairment, thyroid disease or prostatic hypertrophy should consult their doctor before using this product (see section 4.3 and 4.8).

• There is a risk of renal impairment in dehydrated adolescents or young persons, between the age of 12 and 17 years.

• Bronchospasm may be precipitated in patients suffering from or with a previous history of bronchial asthma or allergic disease.

• The use of NSAIDs may impair female fertility (see section 4.6). There is limited evidence that drugs which inhibit cyclo-oxygenase/prostaglandin synthesis may cause impairment of female fertility by an effect on ovulation. This is reversible upon withdrawal of treatment.

• Patients with rare hereditary problems of fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.

• Consumption of alcohol should be avoided during treatment.

• Pseudoephedrine hydrochloride may cause a positive reaction in tests conducted during anti-doping checks.

4.5 Interaction with other medicinal products and other forms of interaction

It is considered unsafe to take Ibuprofen in combination with warfarin or heparin unless under direct medical supervision.

Not recommended combinations:

Acetylsalicylic acid

Concomitant administration of ibuprofen and acetylsalicylic acid is not generally recommended because of the potential of increased adverse effects.

Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose acetylsalicylic acid on platelet aggregation when they are dosed concomitantly. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long-term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 5.1).

Other NSAIDs including cyclooxygenase-2 selective inhibitors: Avoid concomitant use of two or more NSAIDs as this may increase the risk of adverse effects (see section 4.4).

Combinations requiring precautions:

Care should be taken in patients treated with any of the following drugs as interactions have been reported.

Combination of pseudoephedrine with:

Possible Reaction

Non-selective MAOIs (iproniazid):

This product should not be taken by patients who are currently or in the previous two weeks monoamine oxidase inhibitors (MAO inhibitors) have applied because the risk of a hypertensive episode as paroxysmal hypertension, hyperthermia can lead to death output is (see section 4.3).

Other indirectly-acting, orally or nasally administered sympathomimetics or vasoconstrictor agents, α-sympathomimetic drugs, phenylpropanolamine, phenylephrine, ephedrine, methylphenidate:

Risk of vasoconstriction and/or hypertensive crises.

Reversible inhibitors of monoamine oxidase A (RIMAs), linezolid, dopaminergic ergot alkaloids, vasoconstrictor ergot alkaloids:

Risk of vasoconstriction and/or hypertensive crises.

Volatile halogenated anaesthetics:

Perioperative acute hypertension. In scheduled surgery, discontinue treatment with (RobiCold Sinus Relief) several days before.

Guanethidine, reserpine and methyldopa:

Effect of pseudoephedrine may be diminished.

Tricyclic antidepressants:

Effect of pseudoephedrine may be diminished or enhanced.

Digitalis, chinidine or tricyclic antidepressants:

Increased frequency of arrhythmia.

Concomitant use of ibuprofen with :

Possible Reaction

Other NSAIDs:

The concomitant administration of several NSAIDs may increase the risk of gastrointestinal ulcers and bleeding due to a synergistic effect. The concomitant use of ibuprofen with other NSAIDs should therefore be avoided (see sections 4.3 and 4.4).

Digoxin:

The concomitant use of RobiCold Sinus Relief with digoxin preparations may increase serum levels of these medicinal products. A check of serum-digoxin is not as a rule required on correct use (maximum over 5 days).

Corticosteroids:

Corticosteroids as these may increase the risk of adverse reactions, especially of the gastrointestinal tract (gastrointestinal; ulceration or bleeding) (see section 4.3).

Anti-platelet agents:

Increased risk of gastrointestinal bleeding (see section 4.4).

Acetylsalicylic acid:

Concomitant administration of ibuprofen and acetylsalicylic acid is not generally recommended because of the potential of increased adverse effects.

Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose acetylsalicylic acid on platelet aggregation when they are dosed concomitantly. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long-term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 5.1).

Anticoagulants:

(e.g.: warfarin, ticlopidine, clopidogrel, tirofiban, eptifibatide, abciximab, iloprost)

NSAIDs as ibuprofen may enhance the effect of anti-coagulants (see section 4.4).

Phenytoin:

The concomitant use of RobiCold Sinus Relief with phenytoin preparations may increase serum levels of these medicinal products. A check of serum-phenytoin levels is not as a rule required on correct use (maximum over 5 days).

Selective serotonin reuptake inhibitors (SSRIs):

Increased risk of gastrointestinal bleeding (see section 4.4).

Lithium:

The concomitant use of RobiCold Sinus Relief with lithium preparations may increase serum levels of these medicinal products. A check of serum-lithium is not as a rule required on correct use (maximum over 5 days).

Probenecid and sulfinpyrazone:

Medicinal products that contain probenecid or sulfinpyrazone may delay the excretion of ibuprofen.

Diuretics, ACE inhibitors, betareceptor-blockers and angiotensin-II antagonists:

NSAIDs may reduce the effect of diuretics and other antihypertensive medicinal products. In some patients with compromised renal function (e.g. dehydrated patients or elderly patients with compromised renal function) the co-administration of an ACE inhibitor, betareceptor-blockers or angiotensin-II antagonists and agents that inhibit cyclo-oxygenase may result in further deterioration of renal function, including possible acute renal failure, which is usually reversible. Therefore, the combination should be administered with caution, especially in the elderly. Patients should be adequately hydrated and consideration should be given to monitoring of renal function after initiation of concomitant therapy, and periodically thereafter.

Potassium sparing diuretics:

The concomitant administration of RobiCold Sinus Relief and potassium-sparing diuretics may lead to hyperkalaemia (check of serum potassium is recommended).

Methotrexate:

The administration of RobiCold Sinus Relief within 24 hours before or after administration of methotrexate may lead to elevated concentrations of methotrexate and an increase in its toxic effect.

Ciclosporin:

The risk of a kidney-damaging effect due to ciclosporin is increased through the concomitant administration of certain nonsteroidal antiinflammatory drugs. This effect also cannot be ruled out for a combination of ciclosporin with ibuprofen.

Tacrolimus:

The risk of nephrotoxicity is increased if the two medicinal products are administered concomitantly.

Zidovudine:

There is evidence of an increased risk of haemarthroses and haematoma in HIV (+) haemophiliacs receiving concurrent treatment with zidovudine and ibuprofen.

Sulfonylureas:

Clinical investigations have shown interactions between nonsteroidal anti-inflammatory drugs and antidiabetics (sulfonylureas). Although interactions between ibuprofen and sulfonylureas have not been described to date, a check of blood-glucose values is recommended as a precaution on concomitant intake.

Quinolone antibiotics:

Animal data indicate that NSAIDs can increase the risk of convulsions associated with quinolone antibiotics. Patients taking NSAIDs and quinolones may have an increased risk of developing convulsions.

Heparins; Gingko biloba:

Increased risk of bleeding.

Mifepristone:

NSAIDs should not be used for 8-12 days after mifepristone administration as NSAIDs can reduce the effect of mifepristone

Antacids:

Certain antacids may increase the gastrointestinal absorption of Ibuprofen. This is considered to be of clinical relevance particularly during long-term use of Ibuprofen.

Aminoglycosides:

Reduction in renal function in susceptible individuals decreased elimination of aminoglycosides and increased plasma concentrations.

4.6 Fertility, pregnancy and lactation

RobiCold Sinus Relief is contraindicated during pregnancy and breastfeeding (see section 4.3).

Pregnancy:

Ibuprofen:

Whilst no teratogenic effect has been demonstrated in animal experiments, use of ibuprofen during pregnancy should be avoided.

During the third trimester, ibuprofen is contraindicated as there is a risk of premature closure of the foetal ductus arteriosus with possible persistent pulmonary hypertension. The onset of labour may be delayed and duration of labour increased with an increased bleeding tendency in both mother and child (see Section 4.3).

Pseudoephedrine:

Data on pregnancy outcomes after maternal exposure to pseudoephedrine are limited. Two analyses of health maintenance organisation pharmacy data identified 9 malformed infants among 902 first-trimester pseudoephedrine exposures suggesting no specific association with birth defects overall. However the related compounds epinephrine, ephedrine and phenylephrine have been associated with haemorrhages and cardiovascular and limb malformations in animal models. The vasoconstrictive effects of these drugs may indicate that their use in early pregnancy might increase the risk of vascular disruption defects.

Fertility

There is some evidence that drugs which inhibit cyclo-oxygenase / prostaglandin synthesis may cause impairment of female fertility by an effect on ovulation. This is reversible on withdrawal of treatment.

The use of NSAIDs may impair female fertility and is not recommended in women attempting to conceive. In women who have difficulties conceiving and who are undergoing investigation of infertility, withdrawal of the product should be considered.

Lactation:

Ibuprofen:

In limited studies, ibuprofen appears in the breast milk in very low concentrations, and is unlikely to affect the breast fed infant adversely.

Pseudoephedrine:

Pseudoephedrine is excreted in breast milk in small quantities, but the effect of this on breast-fed infants is not known. It is estimated that 0.4% to 0.7% of a single dose of pseudoephedrine ingested by the mother will be excreted in breast milk over 24 hours.

In summary, the use of this product is contraindicated during pregnancy and breastfeeding.

4.7 Effects on ability to drive and use machines

RobiCold Sinus Relief has no or negligible influence on the ability to drive and use machines at recommended doses and duration of therapy.

Patients who experience dizziness, hallucinations, unusual headaches and visual or hearing disturbances should avoid driving or using machinery. Single administration or short-term use of this medicine does not usually warrant the adoption of any special precautions.

4.8 Undesirable effects

The most common observed adverse events are gastrointestinal in nature. Peptic ulcers, perforation or GI bleeding, sometimes fatal in the elderly, may occur (see section 4.4). Nausea, vomiting, diarrhoea, flatulence, constipation, dyspepsia, abdominal pain, abdominal distension, mouth ulcerations, melaena, haematemesis, ulcerative stomatitis, exacerbation of colitis and Crohn's disease (see section 4.4) have been reported following administration. Less frequently, gastritis has been observed

Hypersensitivity reactions have been reported following treatment with Ibuprofen. These may consist of;

a) non-specific allergic reaction and anaphylaxis,

b) Breathing: respiratory tract reactivity comprising of asthma, aggravated asthma, bronchospasm or dyspnoea,

Skin: assorted skin disorders, including rashes of various types, bruising pruritis, urticaria, purpura, angiodema and, less commonly, exfoliative and bullous dermatoses (including epidermal necrolysis and erythema multiforme).

c) Very rarely, bullous reactions including Steven's – Johnson syndrome and toxic epidermal necrolysis.

Clinical studies suggest that use of ibuprofen, particularly at a high dose (2400 mg/day may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke) (see section 4.4). Oedema, hypertension, angina pectoris and cardiac failure have been reported in association with NSAID treatment.

The following list of adverse effects relates to those experienced with ibuprofen and pseudoephedrine hydrochloride at OTC doses, for short-term use. In the treatment of chronic conditions, under long-term treatment, additional adverse effects may occur.

Patients should be informed that they should stop taking RobiCold Sinus Relief tablets immediately and consult a doctor if they experience a serious adverse drug reaction.

<Very common (≥1/10)>

<Common (≥1/100 to <1/10)>

<Uncommon (≥1/1000 to <1/100)>

<Rare (≥1/10000 to <1/1000)>

<Very rare (<1/10000)>

<not known (cannot be estimated from the available data)>

Infections and infestations

Ibuprofen

Very rare

Exacerbation of infectious inflammations (e.g. necrotizing fasciitis), Aseptic meningitis (stiffness of the neck, headache, nausea, vomiting, fever or disorientation in patients with pre-existent autoimmune diseases (SLE, mixed connective tissue disease)

Blood and lymphatic system disorders

Ibuprofen

Very rare

Haematopoietic disorders (e.g. anaemia, leucopenia, thrombocytopenia, pancytopenia, agranulocytosis)

Immune system disorders

Ibuprofen

Uncommon

Hypersensitivity reactions with urticaria, pruritus and asthma attacks (with drop in blood pressure)

Ibuprofen and pseudoephedrine hydrochloride

Very rare

Severe generalised hypersensitivity reactions, signs may be facial oedema, angioedema, dyspnoea, tachycardia, drop in blood pressure, anaphylactic shock

Psychiatric disorders

Ibuprofen

Very rare

Psychotic reactions, depression

Pseudoephedrine hydrochloride

Not known

Agitation, hallucination, anxiety, abnormal behaviour, insomnia, excitability, irritability, nervousness, restlessness

Nervous system disorders

Ibuprofen

Uncommon

Central nervous system disturbances such as headache, dizziness, sleeplessness, agitation, irritability or tiredness

Pseudoephedrine hydrochloride

Not known

Haemorhagic stroke, ischemic stroke, convulsion, headache, insomnia, nervousness, anxiety, agitation, tremor, hallucinations.

Eye disorders

Ibuprofen

Uncommon

Visual disturbances

Ear and labyrinth disorders

Ibuprofen

Rare

Tinnitus

Ibuprofen

Not known

Vertigo

Cardiac disorders

Ibuprofen

Very rare

Palpitations, heart failure, myocardial infarction, edema, hypertention

Pseudoephedrine hydrochloride

Not known

Palpitations, tachycardia, chest pain, arrythmia

Vascular disorders

Ibuprofen

Very rare

Arterial hypertension

Pseudoephedrine hydrochloride

Not known

Hypertension

Respiratory, thoracic and mediastinal disorders

Pseudoephedrine hydrochloride

Rare

Exacerbation of asthma or hypersensitivity reaction with bronchospasm

Gastrointestinal disorders

Ibuprofen

Common

Dyspepsia, abdominal pain, nausea, vomiting, flatulence, diarrhoea, constipation, anorexia, minor gastrointestinal blood loss in rare cases leading to anaemia

Ibuprofen

Uncommon

Gastric ulcer with bleeding and/or perforation, gastritis, ulcerous stomatitis, exacerbation of colitis and Crohn's disease (see section 4.4)

Ibuprofen

Very rare

Oesophagitis, pancreatitis, intestinal diaphragm-like stricture

Pseudoephedrine hydrochloride

Not known

Dry mouth, thirst, nausea, vomiting

Hepatobiliary disorders

Ibuprofen

Very rare

Hepatic dysfunction, hepatic damage, particularly in long-term therapy, hepatic failure, acute hepatitis

Skin and subcutaneous tissue disorders

Ibuprofen

Uncommon

Various skin rashes

Ibuprofen

Very rare

Bullous exanthema such as Stevens-Johnson syndrome and toxic epidermal necrolysis (Lyell syndrome), alopecia, severe skin infections, soft-tissue complications in a varicella infection

Pseudoephedrine hydrochloride

Not known

Rash, urticaria, pruritus, hyperhidrosis.

Renal and Urinary disorders

Ibuprofen

Rare

Kidney-tissue damage (papillary necrosis) and elevated uric acid concentrations in the blood

Ibuprofen

Very rare

Oedemas (particularly in patients with arterial hypertension or renal insufficiency), nephrotic syndrome, interstitial nephritis, acute renal insufficiency

Pseudoephedrine hydrochloride

Not known

Difficulty in micturition (Urinary retention in men with urethra-prostatic disorders.)

Investigations

Ibuprofen

Not Known

Haematocrit decreased and haemoglobin decreased

Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.

4.9 Overdose

In children ingestion of more than 400 mg/kg may cause symptoms. In adults the dose response effect is less clear cut. The half-life in overdose is 1.5-3 hours.

Symptoms

Over dosage may result in nervousness, agitation, anxiety, irritability, restlessness, dizziness, tremor, vertigo, insomnia, nausea, abdominal pain, vomiting, epigastric pain, diarrhoea, bradycardia, palpitation, tachycardia, tinnitus, headache and gastrointestinal bleeding. Hyperkalemia, metabolic acidosis, hypertension or hypotension are also possible signs of overdose. Toxicity may manifest as drowsiness, excitation, disorientation or coma. The patient may develop convulsions. Hepatic function may be abnormal. Metabolic acidosis may occur and the prothrombin time/INR may be prolonged. Acute renal failure and liver damage may occur. In asthmatics, exacerbation of asthma is possible.

Management

Due to the rapid absorption of the two active ingredients from the gastro-intestinal tract, emetics and gastric lavage must be instituted within four hours of overdosage to be effective. Charcoal is effective only if given within one hour. Cardiac status should be monitored and the serum electrolytes measured.

If there are signs of cardiac toxicity, propanolol may be administered intravenously. A slow infusion of a dilute solution of potassium chloride should be initiated in the event of a drop in the serum potassium level. Despite hypokalaemia, the patient is unlikely to be potassium depleted, therefore overload must be avoided. Continued monitoring of the serum potassium is advisable for several hours after administration of the salt. For delirium or convulsions, intravenous administration of diazepam is indicated.

5. Pharmacological properties
5.1 Pharmacodynamic properties

Ibuprofen

Pharmacotherapeutic group: Propionic acid derivatives.

ATC code: M01AE51

Pseudoephedrine Hydrochloride

Pharmacotherapeutic group: Nasal decongestants for systemic use, sympathomimetrics.

ATC code: R01BA52

Ibuprofen is a non steroidal anti-inflammatory agent belonging to the Propionic Acid class of drugs. It has analgesic, antipyretic and anti-inflammatory properties. Pseudoephedrine Hydrochloride is a sympathomimetic agent which causes vasoconstriction of nasal mucosa, thereby reducing rhinorrhoea and nasal congestion.

Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose aspirin (acetylsalicylic acid) on platelet aggregation when they are dosed concomitantly. Some pharmacodynamics studies show that when single doses of ibuprofen 400 mg were taken within 8 h before or within 30 min after immediate release aspirin (acetylsalicylic acid) dosing (81mg), a decreased effect of ASA on the formation of thromboxane or platelet aggregation occurred. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 4.5).

5.2 Pharmacokinetic properties

In adults, Ibuprofen from solid oral dosing is absorbed from the gastrointestinal tract and peak plasma concentrations occur about 1 to 2 hours after ingestion. Ibuprofen is primarily metabolised in the liver to 2-Hydroxyibuprofen and 2- carboxyibuprofen. Ibuprofen is 90 to 99% bound to plasma proteins and has a plasma half-life of about 2 hours. It is rapidly excreted in the urine mainly as metabolites and their conjugates. About 1% is excreted in the urine as unchanged ibuprofen and about 14% as conjugated ibuprofen.

In limited studies, ibuprofen appears in the breast milk at very low concentrations.

Pseudoephedrine Hydrochloride is rapidly absorbed from the gasto-intestinal tract with peak plasma levels at 1-3 hours. It is partly metabolised in the liver like most sympathomimetics, but is mainly excreted unchanged in the urine.

5.3 Preclinical safety data

Repeated dose toxicity studies on combinations of ibuprofen and pseudoephedrine have not been conducted. The combination was not mutagenic.

Sub-chronic and chronic toxicity studies have been conducted on ibuprofen alone with a 6 month NOAEL of 60 mg/kg in rats. Toxicity occurred in the form of lesions and ulcerations in the gastro-intestinal tract. Ibuprofen is not mutagenic nor was it carcinogenic in chronic rodent bioassays.

Sub-chronic or chronic toxicity studies have not been performed with pseudoephedrine alone. Combination ibuprofen and pseudoephedrine was not mutagenic. A human screening study of over 3,000 pseudoephedrine users showed no increase in cancer over 7.5 years

Reprotoxicity studies in animals with individual ingredients indicated that they were not teratogenic, however use of the product in pregnancy should if possible be avoided.

6. Pharmaceutical particulars
6.1 List of excipients

Tablet Core:

Maize starch

Starch, pregelinatised (maize)

Croscarmellose sodium

Colloidal anhydrous silica

Sodium laurilsulfate

Stearic acid

Tablet Coating:

Sucrose

Microcrystalline cellulose

Carnauba wax (yellow)

Opalux Butterscotch AS-3739:

Sucrose

Titanium Dioxide

(E 171)

Iron Oxide Yellow

(E 172)

Iron Oxide Red

(E 172)

Povidone

Methyl Parahydroxybenzoate

(E 218)

Propyl Parahydroxybenzoate

(E 216)

Opaglos GS-2-0310:

Industrial Methylated Spirit

Pharmaceutical shellac

Povidone

Acetylated monoglyceride

Opacode S-1-27794 black printing ink:

Shellac glaze

Iron Oxide black (E 172)

Propylene glycol

Or

Opacode S-1-17823 black printing ink:

Shellac glaze

Iron Oxide Black (E172)

Propylene glycol

Ammonium hydroxide

6.2 Incompatibilities

Not Applicable

6.3 Shelf life

3 years

6.4 Special precautions for storage

Do not store above 25°C.

6.5 Nature and contents of container

uPVC/ Aluminium blister packs in cardboard cartons containing 2, 4, 10, 12, 20 and 24 tablets.

Not all pack sizes may be marketed.

6.6 Special precautions for disposal and other handling

No special requirements.

7. Marketing authorisation holder

Pfizer Consumer Healthcare Ltd

Ramsgate Road

Sandwich

Kent

CT13 9NJ

United Kingdom

8. Marketing authorisation number(s)

PL 00165/0391

9. Date of first authorisation/renewal of the authorisation

August 2014

10. Date of revision of the text

February 2016